SESSION TITLE: Fellow Case Report Poster - Diffuse Lung Disease I
SESSION TYPE: Affiliate Case Report Poster
PRESENTED ON: Tuesday, October 25, 2016 at 01:30 PM - 02:30 PM
INTRODUCTION: This is a case of a patient with multiple myeloma who developed pulmonary toxicity following administration of Carfilzomib, a proteasome inhibitor.
CASE PRESENTATION: A 72yo M with a history of Multiple Myeloma s/p two autologous stem cell transplants (5/2011, 3/2015), s/p Lenalidomide, with a relapse in 11/2015, began treatment with Carfilzomib and dexamethasone in 12/21/2015. He developed dyspnea on exertion, fatigue and a dry cough after his second dose. These symptoms worsened with each subsequent dose until the medication was discontinued on 1/26/2016. A CT chest on 2/9/2016 (Fig 1) revealed diffuse bilateral ground glass micronodular opacities and increased reticular markings. His symptoms improved slightly, but continued to persist and he was referred to pulmonary clinic. On physical exam, he had diffuse crackles on lung auscultation. PFTs revealed a severe restrictive ventilatory defect, with severely reduced diffusion capacity and desaturation to 84% on exertion. Peripheral infectious workup was negative. Repeat CT 3/1/2016 (Fig 2) revealed a slight decrease in the opacities. The etiology was uncertain, but the temporal relationship of symptom onset to Carfilzomib administration, along with symptomatic improvement since discontinuation of the drug argued for drug-induced pneumonitis. He was started empirically on prednisone 40mg daily for presumed drug-induced pneumonitis, with Bactrim prophylaxis, with further clinical improvement.